Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 264, NWS Tulsa, OK

October 4, 2013Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 4, 2013, 10:02 PM CDT for Osage County, Oklahoma. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2013, 10:02 PM CDT (03:02 UTC)
Expired
Oct 4, 2013, 11:00 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 10:10 PM CDTTSTM WND DMGBurbank, OKSTRONG THUNDERSTORM WIND UPROOTED TREES AND SNAPPED LARGE TREE LIMBS
Oct 4, 10:10 PM CDTHAIL 1.75Burbank, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 3:11 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WUUS54 KTSA 050302
SVRTSA
OKC113-050400-
/O.NEW.KTSA.SV.W.0264.131005T0302Z-131005T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CDT FRI OCT 4 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 1100 PM CDT

* AT 1000 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  SOUTHWEST OF BURBANK...MOVING NORTHEAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BURBANK...SHIDLER...FORAKER...PEARSONIA...SUNSET LAKE AND OSAGE
  HILLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3673 9613 3655 9683 3672 9691 3675 9685
      3675 9683 3678 9681 3677 9680 3679 9678
      3679 9676 3681 9676 3701 9642 3700 9638
TIME...MOT...LOC 0302Z 239DEG 33KT 3665 9681

$$
4 follow-up statements
117 
WWUS54 KTSA 050310
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT FRI OCT 4 2013

OKC113-050400-
/O.CON.KTSA.SV.W.0264.000000T0000Z-131005T0400Z/
OSAGE OK-
1010 PM CDT FRI OCT 4 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN OSAGE COUNTY...

AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURBANK...
MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEBB
CITY...SHIDLER...FORAKER...PEARSONIA...SUNSET LAKE AND OSAGE HILLS
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3673 9613 3657 9675 3672 9683 3675 9683
      3678 9681 3677 9680 3679 9678 3679 9676
      3681 9676 3701 9642 3700 9638
TIME...MOT...LOC 0310Z 239DEG 33KT 3669 9673

$$
242 
WWUS54 KTSA 050323
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT FRI OCT 4 2013

OKC113-050400-
/O.CON.KTSA.SV.W.0264.000000T0000Z-131005T0400Z/
OSAGE OK-
1023 PM CDT FRI OCT 4 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN OSAGE COUNTY...

AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SHIDLER...MOVING NORTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORAKER...
PEARSONIA...SUNSET LAKE AND OSAGE HILLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3673 9613 3661 9663 3677 9670 3685 9669
      3701 9642 3700 9638
TIME...MOT...LOC 0324Z 244DEG 34KT 3675 9654

$$
008 
WWUS54 KTSA 050344
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1044 PM CDT FRI OCT 4 2013

OKC113-050400-
/O.CON.KTSA.SV.W.0264.000000T0000Z-131005T0400Z/
OSAGE OK-
1044 PM CDT FRI OCT 4 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN OSAGE COUNTY...

AT 1043 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
PEARSONIA...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SUNSET
LAKE AND OSAGE HILLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3673 9613 3671 9634 3680 9645 3689 9648
      3701 9642 3700 9638
TIME...MOT...LOC 0345Z 245DEG 32KT 3683 9633

$$
734 
WWUS54 KTSA 050352
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT FRI OCT 4 2013

OKC113-050403-
/O.CAN.KTSA.SV.W.0264.000000T0000Z-131005T0400Z/
OSAGE OK-
1052 PM CDT FRI OCT 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSAGE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3673 9613 3671 9634 3680 9645 3689 9648
      3701 9642 3700 9638
TIME...MOT...LOC 0353Z 245DEG 32KT 3686 9625

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:10 PM CDT, 52 minutes earlier.

Area forecast discussion, Oct 4, 9:10 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT FRI OCT 4 2013

...UPDATE...

.DISCUSSION...
THUNDERSTORMS CONTINUED TO RIDE ALONG THE INITIAL WIND SHIFT OF
THE COLD FRONT THIS EVENING FROM SOUTHWEST OKLAHOMA TO JUST WEST OF
OSAGE COUNTY AS OF 9 PM THIS EVENING. THE DRIER AIR REMAINED
FURTHER WEST ACROSS NORTHWEST OKLAHOMA. THESE THUNDERSTORMS WILL
PUSH INTO THE CWA OVER THE NEXT HOUR AS THE FRONT CONTINUES TO
PUSH EAST SOUTHEASTWARD. WITH THE LOSS OF DAYTIME HEATING THE CAP
HAS BEGUN TO STRENGHTEN ACROSS THE CWA...HOWEVER DEEP LAYER SHEAR
NEAR AND JUST BEHIND THE FRONT WILL ALLOW FOR THE POTENTIAL FOR
SOME STORMS TO BECOME STRONG TO SEVERE. LARGE HAIL AND STRONG
WINDS CONTINUE TO BE THE MAIN THREATS WITH THIS ACTIVITY. GREATEST
POTENTIAL FOR ANY SEVERE STORMS LOOKS TO BE MAINLY NORTHWEST OF
INTERSTATE 44 OVER THE NEXT FEW HOURS. THE SEVERE THUNDERSTORM
WATCH FOR OSAGE AND PAWNEE COUNTIES REMAINS IN EFFECT UNTIL 3Z.

LATEST RUNS OF THE HRRR AND THE LOCAL IN-HOUSE MODEL INDICATE THAT
THUNDERSTORMS COULD BE NEAR EAST CENTRAL OKLAHOMA BY 06Z AND INTO
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY 9Z. INSTABILITY
ACROSS THE REST OF THE CWA SHOULD WEAKEN OVERNIGHT AS THE CAP
CONTINUES TO STRENGHTEN...THOUGH AN ISOLATED STRONG TO SEVERE
STORM COULD BE POSSIBLE.

GUSTY NORTHWESTERLY WINDS IN THE 20 TO 30 MPH RANGE HAVE BEEN
OBSERVED BEHIND THE FRONT WITHIN THE DRIER/COOLER AIR AND WILL
CONTINUE TO FILTER INTO THE REGION OVERNIGHT. TEMPERATURES BY
EARLY SATURDAY MORNING LOOK BE AROUND 50 TO LOWER 50S NEAR THE
KANSAS BORDER TO THE 60S FOR FAR SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS. EVENING UPDATE WILL BE TO ADJUST POPS/WX/SKY
GRIDS BASED ON LATEST TRENDS AND TIMING...WHILE THE REST OF THE
FORECAST SEEMS TO BE HANDLING WELL AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  64  47  68 /  90  20  10   0
FSM   66  73  46  68 /  80  70  10   0
MLC   56  60  44  70 /  90  60  10   0
BVO   51  65  43  66 /  80  20  10   0
FYV   60  65  42  63 /  80  80  10  10
BYV   63  68  44  62 /  80  80  10  10
MKO   56  59  45  68 /  90  60  10   0
MIO   53  61  43  64 /  90  50  10  10
F10   53  60  46  69 /  90  40  10   0
HHW   66  73  46  72 /  80  50  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...20
LONG TERM....99
Hazardous weather outlook, Oct 4, 9:32 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
932 PM CDT FRI OCT 4 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051445-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
932 PM CDT FRI OCT 4 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 10 PM.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 10 PM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A LINE OF THUNDERSTORMS WAS BEGINNING TO MOVE INTO NORTHEAST
OKLAHOMA LATE THIS EVENING AS A COLD FRONT CONTINUED TO PUSH EAST
SOUTHEASTWARD. THESE THUNDERSTORMS WILL CONTINUE TO PUSH INTO AND
ACROSS THE NORTHEAST OKLAHOMA LATE THIS EVENING AND INTO SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS BY THE EARLY MORNING HOURS
TONIGHT. A LIMITED POTENTIAL OF SOME STORMS BECOMING STRONG TO
SEVERE WILL BE POSSIBLE OVER PARTS OF NORTHEAST OKLAHOMA...MAINLY
NORTHWEST OF INTERSTATE 44 THROUGH MIDNIGHT...WITH A MORE ISOLATED
POTENTIAL ACROSS THE REST OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND STRONG WINDS
WILL BE THE MAIN HAZARDS WITH THE STRONGEST STORMS. PERIODS OF
HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT.

AHEAD OF THE COLD FRONT...BREEZY SOUTHERLY WINDS REMAINED ACROSS
PARTS OF THE REGION LATE THIS EVENING. THESE WINDS WILL QUICKLY
SHIFT OUT OF THE NORTHWEST AND BECOME GUSTY IN THE 20 TO 30 MPH
RANGE BEHIND THE FRONTAL PASSAGE OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY THROUGH THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT ARE EXPECTED
TO BE ONGOING SATURDAY MORNING ACROSS MOST OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS AS THE COLD FRONT CONTINUES TO PUSH THROUGH THE
REGION. PRECIPITATION SHOULD TAPPER OFF FROM NORTHWEST TO
SOUTHEAST SATURDAY AFTERNOON WITH PRECIPITATION ENDING SATURDAY
EVENING WITH THE EXIT OF THE FRONT. ALSO BEHIND THE COLD
FRONT...GUSTY NORTH NORTHWESTERLY WINDS ARE EXPECTED TO REMAIN
THROUGH THE DAY SATURDAY AND AGAIN SUNDAY BEFORE THE UPPER LEVEL
LOW PRESSURE SYSTEM EXITS THE PLAINS.

MUCH COOLER AND DRIER AIR WILL FILTER INTO THE REGION IN THE WAKE
OF THE COLD FRONT FOR THE WEEKEND AND THE START OF THE NEXT WORK
WEEK. A RIDGE OF HIGH PRESSURE SETS UP NEXT WEEK WITH SLOWLY
WARMING TEMPERATURES THROUGH MID WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 4, 9:21 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI OCT 4 2013

OKZ054-059-050315-
OSAGE OK-PAWNEE OK-
921 PM CDT FRI OCT 4 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 921 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF GRAINOLA TO 27 MILES NORTHWEST OF
PAWNEE TO 32 MILES WEST OF PAWNEE...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...
SHIDLER...FAIRFAX...BURBANK...APPERSON...WEBB CITY...PEARSONIA...
BIGHEART...FORAKER...GRAINOLA...PAWNEE...JENNINGS...HALLETT...
MARAMEC...BLACKBURN...SKEDEE...RALSTON AND QUAY.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3701 9614 3659 9638 3617 9652 3616 9683
      3624 9682 3624 9692 3633 9693 3633 9704
      3651 9704 3656 9691 3658 9690 3659 9705
      3668 9707 3670 9704 3669 9695 3675 9689
      3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 0221Z 260DEG 27KT 3698 9676 3654 9718
          3621 9732

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:21 PM CDTSpecial Weather StatementTSAOsage, Pawnee54 min
Oct 4, 10:54 PM CDTSpecial Weather StatementTSAWashington51 min
Oct 5, 12:06 AM CDTSpecial Weather StatementTSAPawnee54 min
Oct 5, 12:24 AM CDTSpecial Weather StatementTSANowata, Washington51 min
Oct 5, 12:53 AM CDTSpecial Weather StatementTSARogers, Tulsa52 min
Oct 5, 1:26 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.